Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 12, NWS Gaylord, MI

February 5, 2016

NWS Gaylord, MI issued this small craft advisory at Feb 5, 2016, 3:44 PM EST. It took effect at Feb 6, 2016, 1:00 AM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 3:44 PM EST (20:44 UTC)
In effect from
Feb 6, 2016, 1:00 AM EST
Expired
Feb 7, 2016, 3:45 PM EST
In force
39 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

343 
WHUS73 KAPX 052044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EST FRI FEB 5 2016

LHZ346-LMZ323-341-342-344>346-060445-
/O.NEW.KAPX.SC.Y.0012.160206T0600Z-160206T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
6 follow-up statements
604 
WHUS73 KAPX 060858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EST SAT FEB 6 2016

LHZ347>349-061700-
/O.EXA.KAPX.SC.Y.0012.000000T0000Z-160206T2300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
358 AM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-061700-
/O.EXT.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 AM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-061700-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160206T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
358 AM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
018 
WHUS73 KAPX 061507
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1007 AM EST SAT FEB 6 2016

LMZ323-341-342-344>346-062315-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1007 AM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-062300-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160206T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1007 AM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
677 
WHUS73 KAPX 062045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST SAT FEB 6 2016

LHZ346>349-062145-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-160206T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
345 PM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-070445-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EST SAT FEB 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
285 
WHUS73 KAPX 070907
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EST SUN FEB 7 2016

LMZ323-341-342-344>346-071700-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EST SUN FEB 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
705 
WHUS73 KAPX 071546
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1046 AM EST SUN FEB 7 2016

LMZ323-341-342-344>346-072300-
/O.CON.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1046 AM EST SUN FEB 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
336 
WHUS73 KAPX 072045
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST SUN FEB 7 2016

LMZ323-341-342-344>346-072145-
/O.CAN.KAPX.SC.Y.0012.000000T0000Z-160207T2300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EST SUN FEB 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 3:21 PM EST, 23 minutes earlier.

Area forecast discussion, Feb 5, 3:21 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
321 PM EST FRI FEB 5 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 321 PM EST FRI FEB 5 2016

HAZARDOUS WEATHER POTENTIAL...WSW FLOW LAKE ENHANCEMENT LATE
TONIGHT. AGAIN.

A SURFACE TROF IS WORKING ACROSS LOWER MI THIS AFTERNOON...WITH A
RIDGE AXIS BACK IN CENTRAL WI AND WESTERN UPPER MI. THE TROF EXITS
TO THE EAST THIS EVENING...WHILE THE RIDGE MOVES IN AND FLATTENS
OUT. A CLIPPER SURFACE LOW WILL DEEPEN NORTH OF SUPERIOR TONIGHT...
SUPPORTED BY A WEAK SHORTWAVE PRESENTLY IN NW MN AND A CLOSED 500MB
LOW OVER SOUTHERN HUDSON BAY. INCREASING LOW-LEVEL SW FLOW/WARM
ADVECTION/ISENTROPIC ASCENT WILL ACT TO INCREASE POP CHANCES LATE
TONIGHT.

ONGOING LAKE EFFECT IS TENDING TO DIMINISH FROM THE N AND W...AS THE
RIDGE APPROACHES AND DRIER AIR TRIES TO WORK IN FROM THE NW. THIS
DIMINISHING TREND SHOULD HOLD THRU THE EVENING AND EARLY OVERNIGHT
HOURS...AS 1000-850MB WINDS BACK TO THE W AND WSW. MOST OF WHAT/S
THIS EVENING/EARLY OVERNIGHT SHOULD FIT UNDER THE /FLURRY/
HEADING...BUT WILL PROBABLY NEED AT LEAST A SCT POP EARLY ON IN SOME
AREAS.

LATE TONIGHT (AFTER 06Z AND ESPECIALLY AFTER 09Z)...A LAYER OF DRY
AIR AT 850MB WILL FINALLY BE ERODED BY ISENTROPIC ASCENT ALOFT.
DELTA T/S WILL STILL IN THE LOWER TEENS. THIS WILL ALLOW LAKE
ENHANCED SNOW TO BECOME MORE EXTENSIVE IN WSW FLOW AREAS (CENTERED
ON THE STRAITS REGION). COULD SEE A QUICK INCH OR SO BY DAYBREAK
(NOT ENOUGH TIME FOR MUCH MORE). WILL ALSO MENTION BLOWING
SNOW...ESPECIALLY NEAR LAKE MI WHERE WINDS WILL BECOME GUSTY
OVERNIGHT.

WILL BE A WINDOW FOR TEMPS TO TANK THIS EVENING IN INTERIOR SECTIONS
BEFORE HIGHER CLOUDS THICKEN OVERNIGHT.../IF/ THE LOW CLOUDS CAN
THIN OUT JUST A SMIDGE. HAVE LOWERED GUIDANCE TEMPS A BIT...WITH
LOWS IN THE MID TEENS TO LOWER 20S.

&&

.SHORT TERM...(SATURDAY THROUGH MONDAY)
ISSUED AT 321 PM EST FRI FEB 5 2016

FORECAST CHALLENGE: MARGINAL 850 MB TEMPERATURES FOR LAKE
ENHANCEMENT INSTABILITY.

(2/6)SATURDAY...THE MORNING STARTS OUT WITH THE 850 MB TEMPERATURES
AROUND OR LESS THAN -10C AND THE WATER TEMPERATURES AROUND +3C. THIS
GIVE US ENOUGH INSTABILITY TO HELP WITH THE CLIPPER MOVING BY THE
REGION TO THE NORTH TO ENHANCE OUR SNOW. HOWEVER, WITH THE 850 MB
TEMPERATURES WARMING THROUGH THE DAY, WE LOSE THE INSTABILITY, AND
THUS, OUR AMOUNTS WILL BE LIGHT OR EVEN MINOR THROUGH THE DAY. BY
00Z THE 850 MB TEMPERATURES ARE AROUND -5C IN N LAKE MICHIGAN WITH
THE SW WIND SO WILL EXPECT THAT THE SNOW WILL DIMINISH WITH THE ONLY
THREAT FROM SNOW BEING THE WARM FRONT ASSOCIATED WITH THE NEXT
CLIPPER SYSTEM THAT WILL MOVE INTO THE BOUNDARY WATERS AREA BY 12Z.
THIS SHOULD PUSH SOME MINOR ACCUMULATIONS INTO UPPER MICHIGAN AND
THE TIP OF THE MITT OVERNIGHT AS THE ISENTROPIC LIFT AND 500 MB
FORCING MOVE INTO THE AREA.

(2/7)SUNDAY...THE SYSTEM MOVES INTO THE UPPER GREAT LAKES AND WILL
CONTINUE TO PRODUCE LIGHT SNOW THROUGH THE 24 HOURS.INITIALLY, THE
SNOW WILL BE CONFINED NORTH ALONG THE WARM FRONT AS THE SYSTEM IS
STILL IN THE BOUNDARY WATERS REGION THROUGH THE MORNING. BY THE
AFTERNOON, IT IS IN THE UPPER GREAT LAKES AND SHOULD BEGIN TO
PRODUCE ENOUGH FORCING ALONG THE LEADING EDGE OF THE 500 MB LOW. 850
MB TEMPERATURES CONTINUE TO BE WARM, NEAR -3C OR SO THERE WILL BE
NEARLY ZERO ENHANCMENT. ALSO, THE 850-700 MB LAYER DRY SLOT LOOKS
TO DAMPER THE SNOW PRODUCTION AS WELL WHEN IT MOVES THROUGH DURING
THE LATE AFTERNOON AND EARLY EVENING. OVERNIGHT THE SNOW WILL FILL
BACK IN AS THE LOW CUTS OFF FOR A TIME AND BEGINS TO FILL.

(2/8)MONDAY...THE MODELS HAVE THE SYSTEM FILLING AND STACKING
THROUGH THE DAY, WHICH WILL PROMOTE MORE LIGHT SNOW WITH MINOR
ACCUMULATIONS. HOWEVER, THE GFS IS BEGINNING TO INSIST THAT THE 850
MB TEMPERATURES MAY FALL TO AROUND -10C BY 00Z, THUS HELPING TO
ENHANCE SOME OF THE SNOW FROM THE LAKES. HOWEVER, THE NAM AND ECMWF
ARE STILL AROUND -6C OR -7C OVER THE LAKES SO WILL EXPECT THAT THE
SNOW SHOULD REMAIN LIGHT THROUGH THE DAY, WITH AN OUTSIDE SHOT FOR
SOME LAKE ENHANCEMENT (IF 850 MB TEMPERATURES GET TO AROUND -10C) BY
THE END OF THE DAY IN NW LOWER ALONG THE NNW FLOW.

&&

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 321 PM EST FRI FEB 5 2016

PATTERN LOOKS TO BE SETTLING INTO A POSITIVE PNA SETUP THROUGH MOST
OF THE EXTENDED PERIOD...AS A SLOW MOVING CLIPPER USHERS IN COLD AIR
AND DEEP TROUGHING DEVELOPS OVER THE EASTERN CONUS. CHANCES FOR SNOW
WILL PERSIST THROUGH THE PERIOD...A COMBINATION OF THE INITIAL
CLIPPER...LAKE EFFECT BEHIND IT AS THE ARCTIC AIR MOVES OVER THE
LAKES...AND POSSIBLY SOME SHORTWAVE DISTURBANCES MOVING THROUGH.
ALTHOUGH SPECIFICS THIS FAR OUT ARE HARD TO NAIL DOWN...I HAVE
RAISED THE POPS FOR N/NW FLOW LAKE EFFECT AREAS THROUGH FRIDAY...IN
CONJUNCTION WITH SURROUNDING OFFICES. THIS SHOT OF COLD AIR WILL GIVE
US ANOTHER SPELL OF HIGHS IN THE TEENS FROM THE MIDDLE OF THE WEEK
GOING INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM EST FRI FEB 5 2016

PERIODS OF LAKE EFFECT SNOW TO CONTINUE.

TROF OF LOW PRESSURE IS OVER LOWER MI EARLY THIS AFTERNOON. A
RIDGE AXIS TO THE EAST WILL CROSS THE REGION THIS EVENING...BEFORE
ANOTHER TROF/WEAK CLIPPER APPROACHES FROM THE NW LATE TONIGHT.
ONGOING LAKE EFFECT SHSN/CLOUDS WILL DIMINISH SOMEWHAT LATE TODAY
INTO THE EARLY OVERNIGHT HOURS...WITH MVFR TO VFR CONDITIONS. SHSN
WILL RETURN LATE TONIGHT INTO SAT MORNING..WITH IFR TO MVFR TO
PREVAIL.

PRESENT W TO NW WINDS WILL BACK TO THE SW TONIGHT...AND INCREASE
TOWARD DAWN. LLWS LATE TONIGHT APN/TVC...WITH STRONG SW WINDS OFF
THE DECK. MBL/PLN ARE MORE EXPOSED TO A SW WIND OFF OF LAKE
MI...EXPECT THE LOW LEVELS TO REMAIN MORE MIXED WITH LESS SHEAR
THERE.

&&

.MARINE...
ISSUED AT 321 PM EST FRI FEB 5 2016

SW WINDS WILL INCREASE TONIGHT...AS STRENGTHENING LOW PRESSURE
PASSES NORTH OF LAKE SUPERIOR. SMALL CRAFT ADVISORIES ARE BEING
POSTED FOR LAKE MI AND PART OF LAKE HURON. THESE WILL LAST THRU
MUCH OF THE DAY SATURDAY...AND PARTS OF LAKE MI MAY NEED HEADLINES
FOR LONGER.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST SATURDAY FOR LHZ346.

LM...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST SATURDAY FOR LMZ323-
     341-342-344>346.

LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...JSL
LONG TERM...MAYHEW
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Feb 5, 3:30 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST FRI FEB 5 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-062030-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
330 PM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

ACCUMULATING LAKE ENHANCED SNOW AND BLOWING SNOW IS EXPECTED AFTER
3 AM IN FAR NORTHERN LOWER MICHIGAN...THE STRAITS REGION...AND
FAR SOUTHEAST UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING LAKE ENHANCED SNOW IS EXPECTED EARLY SATURDAY
MORNING ACROSS FAR NORTHWEST LOWER AND THE STRAITS REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE ACCUMULATIONS. REPORTS
MAY BE MADE IN ANY OF THESE THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.